Wisconsin, 2007

Tornado in Wisconsin, June 3, 2007

June 3, 2007 · NWS GRB · 4 events in 2 counties and zones

A moist and unstable atmosphere combined with an upper level disturbance to produce favorable conditions for funnel clouds. ) but there were no reports of injuries or damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

A moist and unstable atmosphere combined with an upper level disturbance to produce favorable conditions for funnel clouds. One of the funnels briefly touched down near Shawano (Shawano Co.) but there were no reports of injuries or damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 3, 4:00 AM CST, 9 hours earlier.

Area forecast discussion, Jun 3, 4:00 AM CST, 9 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
500 AM CDT SUN JUN 3 2007

.UPDATE....EXPANDED DENSE FOG ADVISORY WESTWARD TO INCLUDE BROWN
AND CALUMET COUNTIES. MID CLOUDS SLOWER TO ARRIVE...THEREFORE
DENSE FOG HAS DEVELOPED ACROSS THE ABOVE FOREMENTION COUNTIES.
VISIBILITIES TANKED AT THE GREEN BAY AIRPORT TO LESS THAN A
QUARTER OF A MILE.

PREVIOUS DISCUSSION FROM EARLIER THIS MORNING.

.SHORT TERM...SUNDAY THROUGH MONDAY
PERSISTENT UPPER LOW ACROSS THE NORTHERN PLAINS/UPPER MIDWEST THE
LAST FEW DAYS WILL FINALLY DRIFT INTO SOUTHERN WISCONSIN AND NORTHERN
ILLINOIS TODAY...THEN SLOWLY SLIDE EAST OF THE AREA LATER TONIGHT
INTO MONDAY. FOR TODAY...SEVERAL DISTURBANCES PIN WHEELING AROUND
THE UPPER LOW WILL AFFECT THE REGION. THE FIRST SYSTEM IS NOW
ACROSS SOUTHERN WISCONSIN...AND WAS TRIGGERING SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS. THINK THIS TREND WILL CONTINUE THIS
MORNING AND WILL WORD SCATTERED SHOWERS/ISOLATED THUNDERSTORMS.
2ND AND APPEARS TO BE A STRONGER DISTURBANCE WILL ROTATE INTO
SOUTHERN WISCONSIN THIS AFTERNOON. THIS SYSTEM WILL HAVE THE
GREATEST AFFECT ACROSS THE SOUTHERN HALF OF THE FORECAST AREA.
BASED ON CURRENT SET UP WITH DISTUBANCE ROTATING AROUND THE UPPER
LOW AND LIGHT WINDS AROUND 700MB...THINK SHOWERS AND THUNDERSTORMS
WILL BE SLOW MOVING. THINK POTENTIAL IS THERE FOR LOCALLY HEAVY
RAIN AND GUSTY WINDS WITH THE STRONGER STORMS ACROSS THE SOUTH.
AS FOR THE DENSE FOG...WILL LEAVE ADVISORY GOING UNTIL 9 AM.
CURRENT VISIBILITIES DOWN TO A QUARTER OF A MILE OR LESS ALONG THE
LAKESHORE. ONCE THE HIGH CLOUDS ARRIVE LATER THIS MORNING...
VISIBILITIES SHOULD IMPROVE THIS AFTERNOON. CURRENT MAX TEMPERATURES
LOOKED REASONABLE AND FOLLOWED.

FOR TONIGHT...WENT LIKELY CHANCES OVER MOST OF THE REGION DURING THE
EVENING AS UPPER LOW PULLS AWAY. MODELS CONTINUE TO SHOW WEAK
SHORTWAVES ROTATING AROUND THE UPPER LOW...SO CONTINUED HIGH CHANCES
FOR RAIN AFTER MIDNIGHT. THIS SEEMED REASONABLE BASED ON WHAT IS
HAPPENING TONIGHT.

QUESTION LINGER FOR MONDAY AS UPPER LOW MOVING AWAY FROM THE REGION.
NOT SURE IF I BUY INTO THE LIKELY CHANCES FOR RAIN DURING THE DAY.
MODELS STILL SHOWING DISTURBANCE ROTATING AROUND THE SYSTEM ALONG
WITH THE HEATING OF THE DAY TO FIRE OFF SOME SHOWERS AND ISOLATED
THUNDERSTORMS. WENT HIGH CHANCES FOR RAIN...ALTHOUGH LATER SHIFTS
CAN BUMP THEM UP TO LIKELY IF NEEDED ON THE DAY SHIFT.

.LONG TERM...MONDAY NIGHT THROUGH THURSDAY NIGHT.
PRECIPITATION CHANCES ARE THE MAIN CONCERN DURING THIS PART OF THE
FORECAST. HAVE MAINTAINED A CHANCE OF SHOWERS FOR MONDAY NIGHT ON THE
BACK SIDE OF A DEPARTING SURFACE HIGH. KEPT THE CHANCE OF SHOWERS AND
ISOLATED THUNDERSTORMS IN THE FORECAST ON TUESDAY AS A 500 MB SHORT WAVE
PASSES THROUGH THE REGION IN NORTHWEST FLOW. THERE SHOULD BE A BREAK IN
THE PRECIPITATION TUESDAY NIGHT THROUGH WEDNESDAY WITH THE FORECAST AREA
UNDER THE INFLUENCE OF AN UPPER RIDGE AND SURFACE HIGH PRESSURE. HAVE
HIGHER END CHANCE POPS FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...BUT
WOULD NOT BE SURPRISED IF THE DAY SHIFT NEEDS TO RAISE POPS INTO THE
LIKELY CATEGORY AFTER TAKING A LOOK AT 12Z MODEL RUNS. THERE IS A CHANCE
OF THUNDERSTORMS WITH A WARM FRONT THAT IS FORECAST TO LIFT NORTH
THROUGH WISCONSIN ON WEDNESDAY NIGHT. EXPECT THE FORECAST AREA TO BE IN
THE WARM SECTOR OF A SIGNIFICANT SURFACE LOW PRESSURE SYSTEM DURING THE
ON THURSDAY. THE ATMOSPHERE WILL DESTABILIZE AS A COLD FRONT
APPROACHES...RESULTING IN THE DEVELOPMENT OF THUNDERSTORMS DURING THE
DAY AND LASTING THROUGH THE NIGHT.

&&
.AVIATION...

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY IS IN EFFECT UNTIL 9 AM WIZ022-039-040-049-050

&&

ECKBERG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 3, 5:15 AM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
615 AM CDT SUN JUN 3 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
615 AM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG WILL REDUCE VISIBILITIES DOWN TO A QUARTER OF A MILE
OR LESS ACROSS BROWN...CALUMET...DOOR...KEWAUNEE AND MANITOWOC
COUNTIES THROUGH 8 AM...THEN LIFT AS THE MORNING PROGRESSES.
THE DENSE FOG WILL CAUSE TRAVEL DELAYS BY CAR OR PLANE.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING. SEVERE
THUNDERSTORMS ARE NOT EXPECTED. THUNDERSTORMS WILL BECOME
MORE NUMEROUS THIS AFTERNOON. ALTHOUGH WIDESPREAD SEVERE WEATHER
IS NOT ANTICIPATED...THE STRONGER THUNDERSTORMS WILL PRODUCE
GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND
LOCALLY HEAVY RAIN. THE LOCALLY HEAVY MAY CAUSE SOME MINOR
URBAN STREET FLOODING AND PONDING OF WATER ON AREA ROADWAYS.

AREAS OF DENSE FOG ARE POSSIBLE LATE TONIGHT WHICH COULD
DELAYS BY CAR OR PLANE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY...ALTHOUGH
THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THERE IS A
BETTER CHANCE OF A WIDESPREAD SEVERE THUNDERSTORM
EVENT DURING THE WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF
LOCALLY HEAVY RAINFALL...STREET FLOODING OR GUSTY WINDS
OVER 40 MPH SHOULD BE REPORTED.

LMZ521-522-541>543-564-041115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
615 AM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY

DENSE FOG WILL REDUCE VISIBILITIES TO NEAR ZERO THIS MORNING
WILL GRADUALLY LIFT AS THE DAY PROGRESSES. ISOLATED THUNDERSTORMS
ARE POSSIBLE THIS MORNING. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE. THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON.
THESE STORMS WILL PRODUCE FREQUENT CLOUD TO WATER LIGHTNING STRIKES
AND LOCALLY HEAVY RAIN.

AREAS OF FOG MAY REDUCE VISIBILITIES TO LESS THAN 1 NAUTICAL MILE
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY...ALTHOUGH
THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THERE IS A
BETTER CHANCE OF A WIDESPREAD SEVERE THUNDERSTORM EVENT
DURING THE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT PERIOD.

ECKBERG
WEATHER.GOV/GREENBAY

In the hours before

Special weather statement, Jun 3, 10:35 AM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1135 AM CDT SUN JUN 3 2007

WIZ038-048-049-032230-
OUTAGAMIE-WINNEBAGO-CALUMET-
INCLUDING APPLETON...OSHKOSH AND CHILTON
1135 AM CDT SUN JUN 3 2007

...FUNNEL CLOUDS AND WATERSPOUTS POSSIBLE AROUND LAKE WINNEBAGO THIS
AFTERNOON...

A MOIST AND UNSTABLE ATMOSPHERE HAS COMBINED WITH AN UPPER LEVEL
DISTURBANCE TO PRODUCE FAVORABLE CONDITIONS FOR FUNNEL CLOUDS AND
WATERSPOUTS THIS AFTERNOON. WATERSPOUTS THAT FORM UNDER THESE CONDITIONS

ARE A THREAT TO BOATERS...SO STAY AWAY FROM ANY THAT OCCUR. WATERSPOUTS
DO SOMETIMES COME ASHORE AS TORNADOES.

WIZ039-040-050-032230-
BROWN-KEWAUNEE-MANITOWOC-
INCLUDING GREEN BAY...ALGOMA AND TWO RIVERS
1135 AM CDT SUN JUN 3 2007

...FUNNEL CLOUDS AND WATERSPOUTS POSSIBLE AROUND THE LAKE AND BAY THIS
AFTERNOON...

A MOIST AND UNSTABLE ATMOSPHERE HAS COMBINED WITH AN UPPER LEVEL
DISTURBANCE TO PRODUCE FAVORABLE CONDITIONS FOR FUNNEL CLOUDS AND
WATERSPOUTS THIS AFTERNOON. WATERSPOUTS THAT FORM UNDER THESE CONDITIONS

ARE A THREAT TO BOATERS...SO STAY AWAY FROM ANY THAT OCCUR. WATERSPOUTS
DO SOMETIMES COME ASHORE AS TORNADOES.

WIZ030-031-035>037-045-032230-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING WAUSAU...WISCONSIN RAPIDS...STEVENS POINT AND WAUTOMA
1135 AM CDT SUN JUN 3 2007

...FUNNEL CLOUDS POSSIBLE THIS AFTERNOON...

A MOIST AND UNSTABLE ATMOSPHERE HAS COMBINED WITH AN UPPER LEVEL
DISTURBANCE TO PRODUCE FAVORABLE CONDITIONS FOR FUNNEL CLOUDS THIS
AFTERNOON. FUNNEL CLOUDS THAT FORM IN THIS TYPE OF ATMOSPHERE SOMETIMES
REACH THE GROUND AS TORNADOES...SO TAKE COVER IF YOU SEE FUNNEL CLOUDS
THIS AFTERNOON.

RDM
WEATHER.GOV/GREENBAY

The radar

The Green Bay radar (KGRB), 76 km away, was scanning. The volume nearest the first event began at 18:58 UTC.

Open the radar archive at this moment

Event by event

3 funnel cloud, 1 tornado. Local standard time, as filed.

Funnel Cloud, Winnebago

When
June 3, 1:00 PM CST
Where
Winnebago County, Fisk
Reported by
Public
Coordinates
43.950, -88.680

Tornado, Shawano

When
June 3, 6:11 PM CST
Where
Shawano County, 1.63 mi ESE of Shawano
Rating
EF0
Path length
0.1 mi
Path width
10 yd
Reported by
Public
Coordinates
44.760, -88.570

A brief, 20 second, landspout was observed and photographed southeast of Shawano but no damage was reported. The tornado was rated EF0.

Funnel Cloud, Shawano

When
June 3, 6:15 PM CST
Where
Shawano County, 3 mi SE of Shawano
Reported by
Public
Coordinates
44.739, -88.557

Funnel Cloud, Winnebago

When
June 3, 7:10 PM CST
Where
Winnebago County, Oshkosh
Reported by
Public
Coordinates
44.020, -88.550

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyThe tornado archive for Wisconsin, 2007Warnings in Wisconsin, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35104, 35166, 35105, 35106.